Alert archive / North Carolina / Wind Advisories in 2013

Wind Advisory 11, NWS Newport/Morehead City, NC

December 28, 2013Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Dec 28, 2013, 3:28 PM EST for Dare County, Hyde County, North Carolina. It took effect at Dec 29, 2013, 9:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2013, 3:28 PM EST (20:28 UTC)
In effect from
Dec 29, 2013, 9:00 AM EST
Expired
Dec 29, 2013, 5:06 PM EST
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2013-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2013-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2974 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WWUS72 KMHX 282028
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
328 PM EST SAT DEC 28 2013

...GUSTY WINDS EXPECTED ACROSS EASTERN NORTH CAROLINA SUNDAY...

.A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTH OUT OF THE GULF OF
MEXICO TONIGHT AND TRACK ACROSS THE CAROLINAS SUNDAY. SOUTHERLY
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.
WINDS WILL SHIFT TO SOUTHWEST LATE SUNDAY AFTERNOON AND GRADUALLY
DIMINISH AS THE LOW LIFTS NORTH OF THE AREA SUNDAY EVENING.

NCZ047-081-095-103-104-290900-
/O.NEW.KMHX.WI.Y.0011.131229T1400Z-131230T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
328 PM EST SAT DEC 28 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST
SUNDAY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...SUNDAY. 

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
066 
WWUS72 KMHX 291151
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
651 AM EST SUN DEC 29 2013

...GUSTY WINDS EXPECTED ACROSS EASTERN NORTH CAROLINA SUNDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH NORTH
CAROLINA TODAY. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO SOUTHWEST LATE SUNDAY
AFTERNOON AND GRADUALLY DIMINISH AS THE LOW LIFTS NORTH OF THE
AREA SUNDAY EVENING.

NCZ047-081-095-103-104-300000-
/O.CON.KMHX.WI.Y.0011.131229T1400Z-131230T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
651 AM EST SUN DEC 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...SUNDAY.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
562 
WWUS72 KMHX 291439
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
939 AM EST SUN DEC 29 2013

...GUSTY WINDS EXPECTED ACROSS EASTERN NORTH CAROLINA TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH NORTH
CAROLINA TODAY. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH ALONG THE COAST. WINDS WILL SHIFT TO
SOUTHWEST LATE THIS AFTERNOON AND GRADUALLY DIMINISH AS THE
LOW LIFTS NORTH OF THE AREA BY THIS EVENING.

NCZ047-081-095-103-104-300000-
/O.CON.KMHX.WI.Y.0011.000000T0000Z-131230T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
939 AM EST SUN DEC 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
187 
WWUS72 KMHX 291951
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
251 PM EST SUN DEC 29 2013

...GUSTY WINDS EXPECTED ACROSS EASTERN NORTH CAROLINA THROUGH LATE
TODAY... 

.A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA EARLY THIS
EVENING. AHEAD OF THE FRONT SOUTHERLY WINDS OF 25 TO 35 MPH WITH
GUSTS OF 45 TO 50 MPH WILL OCCUR. WINDS WILL GRADUALLY DIMINISH
THIS EVENING AFTER THE COLD FRONT MOVES OFFSHORE. 

NCZ047-081-095-103-104-300000-
/O.CON.KMHX.WI.Y.0011.000000T0000Z-131230T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
251 PM EST SUN DEC 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
275 
WWUS72 KMHX 292206
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 PM EST SUN DEC 29 2013



NCZ047-081-095-103-104-292315-
/O.CAN.KMHX.WI.Y.0011.000000T0000Z-131230T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
506 PM EST SUN DEC 29 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.

THE STRONG SOUTHERLY WINDS HAVE MOVED NORTHEAST OF THE AREA.
GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED THIS EVENING BUT SPEEDS
WILL REMAIN BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 28, 12:44 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 28, 12:44 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1244 PM EST SAT DEC 28 2013

.SYNOPSIS...
HIGH PRESSURE OVER THE AREA TODAY WILL GIVE WAY TO A STRONG LOW
PRESSURE SYSTEM...WHICH WILL MOVE IN FROM THE SOUTHWEST SUNDAY. COLD
FRONT ASSOCIATED WITH THIS LOW PRESSURE MOVE THROUGH THE AREA SUNDAY
AFTERNOON. ANOTHER LOW PRESSURE WILL MOVE THROUGH THE AREA MONDAY
NIGHT AND TUESDAY. HIGH PRESSURE WILL BUILD IN ON WEDNESDAY. A
STRONG SYSTEM WILL MOVE UP THE COAST AND COMBINE WITH A SYSTEM TO
THE WEST FOR THE LAST HALF OF THE WEEK. HIGH PRESSURE WILL BUILD IN
OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1220 PM SAT...LATEST SFC ANALYSIS SHOWS HIGH PRESSURE OVER
THE SE STATES...WITH LOW PRESSURE DEVELOPING OVER THE SOUTHERN
GULF OF MEXICO. NO SIG CHANGES NEEDED FOR EARLY AFTERNOON UPDATE.
MODELS IN DECENT AGREEMENT WITH SURFACE AND UPPER LEVEL FEATURES
THROUGH TODAY AS HIGH PRESSURE MOVES ACROSS THE AREA AHEAD OF
APPROACHING SOUTHERN STREAM SYSTEM. NEARLY ZONAL FLOW IN THE UPPER
LEVELS THROUGH THE DAY WILL KEEP SKIES MOSTLY SUNNY EARLY WITH
INCREASING CLOUDS THIS AFTERNOON. TEMPERATURES WILL BE A BIT
WARMER THAN FRIDAY WITH RISING HEIGHTS...WITH LOW LEVEL THICKNESS
VALUES SUPPORTING HIGHS IN THE MID TO UPPER 50S. FORECAST
SOUNDINGS SHOWING AN INCREASE OF UPPER LEVEL MOISTURE FROM
DEVELOPING SOUTHERN STREAM SYSTEM...WHICH WILL MOVE INTO EASTERN
NORTH CAROLINA LATE TODAY...WITH INCREASING AND LOWERING CLOUDS
LATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 210 AM SAT...ENSEMBLE SPREAD LOW AND MODEL COMPARISONS SHOWING
DECENT AGREEMENT BETWEEN DETERMINISTIC MODELS FOR TONIGHT AS
SOUTHERN STREAM SYSTEM APPROACHES. MAIN EFFECTS FROM THIS SYSTEM
WILL BE AFTER THIS TIME PERIOD. UPPER FLOW WILL BECOME SOUTHWESTERLY
THROUGH THE NIGHT...BUT UPPER ENERGY WILL REMAIN SOUTH AND WEST OF
AREA. SURFACE LOW PRESSURE WILL BE IN THE GULF OF MEXICO AT THE
BEGINNING OF THE FORECAST PERIOD. COASTAL TROUGH WILL FORM OVER THE
SOUTHEAST...TURNING WIND TO SOUTHEASTERLY DURING THE NIGHT. THIS
WILL ALLOW LOW TEMPERATURES TO BE 15 TO 20 DEGREES WARMER THAN
PREVIOUS NIGHT. FORECAST SOUNDINGS SATURATING BY MIDNIGHT AS WARM
FRONT APPROACHES THE AREA. PWS INCREASE SIGNIFICANTLY DURING THE
EVENING HOURS...APPROACHING 1.5 INCHES BY SUNRISE. SPEED AND
DIRECTIONAL SHEAR BRINGING HELICITY VALUES QUITE HIGH. HOWEVER
INSTABILITY PARAMETERS REMAIN LOW WITH POSITIVE LI'S AND CAPES BELOW
100 AND WEAK LAPSE RATES DURING THE NIGHT.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
AS OF 300 AM SAT...STRONG LOW PRES MOVES INLAND JUST W OF THE
AREA SUNDAY PRODUCING STRONG GUSTY WINDS AND WIDESPREAD RAINFALL.
WARM AIR AND LOW LEVEL MOISTURE WILL ADVECT ACROSS THE AREA WITH
TEMPERATURES CLIMBING TO AROUND 70 AND DPTS IN THE LOW 60S
RESULTING IN SOME INSTABILITY. AMS DYNAMICS ARE FAVORABLE FOR
ISOLD SVR TSRA WITH A FAVORABLE WIND PROFILE WITH A STG LLVL
JET...NEAR 50 KT...AND UPR JET WITH STG UPR DVRG BE PRESENT DURG
THE AFTN. MODELS INDICATE SIG 0-3 KM HELICITY VALUES SO ROTATING
TSRA ARE NOT OUT OF THE QUESTION FOR A PERIOD BEGINNING LATE MORN
THRU EARLY AFTN WITH ISOLD TORNADOES PSBL. RAINFALL TOTALS 1 TO 2
INCHES WITH ISOLATED 3 INCH AMOUNTS COULD RESULT IN MINOR FLOODING
OF POOR DRAINAGE AREAS AND LOW SPOTS. WINDS WILL BE S AT 20 MPH
WITH GUSTS UP TO 30 MPH INLAND...AND 25 TO 30 MPH WITH GUSTS UP TO
40 MPH ACROSS COASTAL AREAS SPLY ALONG THE OUTER BANKS WITH WIND
ADVISORIES PSBL ON SUNDAY. HIGH SURF ALONG THE OUTER BANKS FROM
CAPE HATTERAS TO CAPE LOOKOUT COULD ALSO CAUSE SOME EROSION
ISSUES.

A COLD FRONT ASSOCIATED WITH THE STRONG AREA OF LOW PRESSURE SWEEPS
THROUGH THE AREA BRINGING DRIER AMS CONDS SUN NGT. LOWS SUN NIGHT
WILL RANGE FROM THE LOW 40S INLAND TO AROUND 50 ON THE COAST. TEMPS
WILL REBOUND TO SEASONAL VALUES IN THE MID TO UPPER 50S UNDER
MOSUNNY SKIES ON MON. A WEAK TROF/FRONTAL BOUNDARY SETS UP ACROSS
THE SOUTHERN CWA MONDAY NIGHT INTO TUESDAY MORNING. MOISTURE RMNS
LIMITED BUT CAN'T RULE OUT A SLIGHT CHC RAIN AND SNOW MIX ACROSS THE
COASTAL PLAIN WITH GFS MODEL H8 TEMPS BELOW FREEZING AND 1000-500 MB
THICKNESSES BELOW 537 DAM.

MODELS INDICATE NO SIG SYSTEMS TO AFFECT THE AREA THRU THE RMNDER
OF THE EXTTD PERIOD...WEEKS END...WITH VERY LITTLE IN THE THE WAY OF
PRECIP EXPECTED. HIGHS WILL RANGE FROM THE UPR 40S TO THE LWR 50S
AND LOWS AROUND 30 INLAND TO AROUND 40 COASTAL SECTIONS EACH
DAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY AFTERNOON/...
AS OF 1230 PM SAT...NOT A BAD START TO THE TAF PERIOD WITH CIRRUS
CLOUDS AND LIGHT NORTHERLY FLOW ACROSS THE AREA. CLOUDS WILL BE ON
THE INCREASE THROUGH EVENING AS A POTENT LOW PRESSURE SYSTEM
APPROACHES THE AREA FROM THE SOUTH AND WEST. PRECIPITATION WILL
FILTER INTO THE REGION EARLY SUNDAY MORNING ALLOWING CEILINGS TO
CONTINUE TO FALL AND VSBYS TO BE REDUCED DURING HEAVIER SHOWERS.
HAVE MOSTLY MVFR AS THE RAIN MOVES INTO THE AREA. CONFIDENCE IS
LIMITED ON IFR/LIFR CIGS...BUT BASED ON SKEW-T ANALYSIS...LOOKS AS
IF ISO WILL HAVE THE BEST CHANCE TO SEE CEILINGS FALLING BELOW
MVFR BY MORNING. SO HAVE INCLUDED THIS IN THE TAFS. WINDS WILL BE
GUSTY FROM THE SE DURING THE MORNING HOURS AND VEER TO THE SOUTH
BY SUNDAY AFTERNOON AS THE SYSTEM CONTINUES TO TRACK NORTHWARD.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 AM SAT...HEAVY RAIN WITH PREDOMINATE MVFR TO IFR
CONDITIONS WILL DEVELOP CONT ON SUN WITH VERY STRONG WINDS AS WELL.
CONDITIONS IMPROVE TO VFR BEHIND THE FRONT SUNDAY NIGHT...BUT WITH
SATURATED GROUND CAN'T RULE OUT SOME MVFR TO IFR FOG DEVELOPING
TOWARDS MORNING ON MONDAY. A TROF WILL DEVELOP ACROSS THE AREA
MONDAY NIGHT BRINGING A CHANCE OF MVFR CONDITIONS LATE MONDAY NIGHT
INTO EARLY TUESDAY MORNING...THEN A RETURN TO VFR CONDITIONS THROUGH
WEDNESDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1220 PM SAT...LATEST OBS SHOW VARIABLE WINDS 5-10KT FOR THE
SOUNDS AND WATERS NORTH OF HATTERAS...AND NNE/NE 5-15KT SOUTH OF
HATTERAS WITH SEAS 2-4FT. NO SIG CHANGES NEEDED TO FORECAST FOR
EARLY AFTERNOON UPDATE. RIDGE AXIS WILL SHIFT OFFSHORE THIS
AFTERNOON...SHIFTING WINDS TO MORE SELY IN THE WATERS AS A WEAK
COASTAL TROUGH TRIES TO FORM TO THE SOUTH IN RESPONSE TO
DEVELOPING SOUTHERN STREAM SYSTEM IN THE GULF OF MEXICO.
INCREASING S/SELY WINDS OVERNIGHT AS LOW PRESSURE IN THE GULF
STATES LIFTS NEWARD. S/SE WINDS INCREASING TO 15-20KT WITH SEAS
BUILDING TO 4-6FT LATE.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 AM SAT...STRONG SOUTHERLY FLOW EXPECTED AHEAD OF THE LOW
AS IT LIFTS NORTH WELL INLAND OF THE COAST. COLDER WATER NEAR THE
COAST WILL INHIBIT MIXING SOMEWHAT...BUT STILL EXPECT SUSTAINED
WINDS AROUND 30 KT FOR PORTIONS OF THE COASTAL WATERS WITH GUSTS 35
TO 40 KT. GALE CONDS LIKELY ON SUNDAY. SEAS WILL BUILD TO 7-10 FEET
IN THE SOUTHERLY FLOW. WINDS WILL SHIFT TO NORTHWEST AND DIMINISH
BEHIND A COLD FRONT SUNDAY NIGHT THROUGH MONDAY WITH SEAS GRADUALLY
SUBSIDING TO 2-4 FT. A WEAK FRONT WILL APPROACH ON WEDNESDAY AND
PASS THROUGH WED NIGHT WITH WINDS INCREASING TO 15-20 KT AHEAD OF
AND BEHIND THE FRONT WITH SEAS 2-5 FEET.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 9 PM EST SUNDAY FOR AMZ130-
     135.
     GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     AMZ150-152-154-156-158.

&&

SYNOPSIS...CGG
NEAR TERM...CGG/CQD
SHORT TERM...CGG
LONG TERM...JAC
AVIATION...JAC/LEP
MARINE...CGG/JAC/CQD
Hazardous weather outlook, Dec 28, 8:00 AM EST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
800 AM EST SAT DEC 28 2013

NCZ029-044>047-079>081-090>094-291300-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
800 AM EST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE CAROLINAS
TONIGHT INTO SUNDAY BRINGING GUSTY WINDS WITH PERIODS OF HEAVY
RAINFALL MAINLY AFTER MIDNIGHT. A STRONG LOW LEVEL WIND FIELD
WILL BRING THE POTENTIAL FOR ISOLATED STORMS TO BECOME SEVERE WITH
DAMAGING WIND GUSTS OR AN ISOLATED TORNADO THE PRIMARY THREAT. ONE
TO TWO INCHES OF RAIN IS EXPECTED WITH MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-291300-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
800 AM EST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE CAROLINAS
TONIGHT INTO SUNDAY BRINGING GUSTY WINDS WITH PERIODS OF HEAVY
RAINFALL. A STRONG LOW LEVEL WIND FIELD WILL BRING THE POTENTIAL
FOR ISOLATED STORMS TO BECOME SEVERE WITH DAMAGING WIND GUSTS OR
AN ISOLATED TORNADO THE PRIMARY THREAT. ONE TO TWO INCHES OF RAIN
IS EXPECTED WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS POSSIBLE. IN ADDITION...SOUTHERLY WINDS TO GALE FORCE IS
EXPECTED ALONG THE COAST BRINGING THE THREAT OF HIGH SURF
CONDITIONS AND MINOR BEACH EROSION...ESPECIALLY SOUTH OF CAPE
HATTERAS. A WIND ADVISORY MAY ALSO BE NEEDED FOR PORTIONS OF THE
OUTER BANKS AND CARTERET COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:58 AM ESTGale WatchMHX12 hr
Dec 28, 3:58 AM ESTSmall Craft AdvisoryMHX51 hr
Dec 28, 3:27 PM ESTHigh Surf AdvisoryMHX29 hr
Dec 28, 3:43 PM ESTGale WarningMHX29 hr

Nearby

Wind Advisories in North Carolina, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.